Posted by JohnB (22.214.171.124) on September 07, 1999 at 08:44:59:
In Reply to: Sansert posted by Rick B on September 07, 1999 at 07:40:09:
I was taking Sansert for over a year and a half at very high doses. The side effects that have been reported, as I recall (not a doctor!) were retroperitineal fibrosis and/or fibrotic thickening of the valves of the heart. The peritineum is the lining of the abdomen, and retro means the back part of it. Very painful, I am told. My neuro had me on it and said that these side-effects, if they occur, will go away when the medicine is withdrawn. I don't know if this is true or not. I don't see that neuro any longer, and I have not tried Sansert again.
By the way, I now have a heart murmur which developed during the time I was taking Sansert. It is a tricuspid regurgitation, and my heart is somewhat enlarged as a result. The doc's don't think it is related to the Sansert. There is no "fibrotic thickening" present now. My episode with Sansert was 8 years ago, and I did not have ultrasound exams of my heart until a couple of years ago. Who knows.
From my point of view, I don't care about the possible long term effects of these things I use for the headaches. I have been suicidal many times in the last 10 years of severe chronic CH's, and anything I take will not do me as much harm as high-velocity lead. I would never go back against a doctor that was trying to help me avoid the pain, no matter what.
I wouldn't panic about the Sansert, particularly if you don't have any problems now as a result of it, but listen to your doc's and make your own decisions. I don't know how much effect your attacks have on your life, and that is an important consideration, in my humble opinion.
Post a Followup